On-off intermittency and chaotic walks

Ale Jan Homburg, Vahatra Rabodonandrianandraina

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We consider a class of skew product maps of interval diffeomorphisms over the doubling map. The interval maps fix the end points of the interval. It is assumed that the system has zero fiber Lyapunov exponent at one endpoint and zero or positive fiber Lyapunov exponent at the other endpoint. We prove the appearance of on-off intermittency. This is done using the equivalent description of chaotic walks: random walks driven by the doubling map. The analysis further relies on approximating the chaotic walks by Markov random walks, that are constructed using Markov partitions for the doubling map.

Original languageEnglish
Pages (from-to)1-38
Number of pages38
JournalErgodic theory and dynamical systems
Volume40
Issue number7
DOIs
Publication statusE-pub ahead of print - 30 Jan 2019

Keywords

  • 2010 Mathematics Subject Classification
  • 37C40 (Primary)
  • 37D25
  • 37H20 (Secondary)

Fingerprint Dive into the research topics of 'On-off intermittency and chaotic walks'. Together they form a unique fingerprint.

Cite this